Alert archive / South Dakota / Heat Advisories in 2012
Heat Advisory 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this heat advisory at Jun 25, 2012, 4:01 PM CDT for 12 counties in South Dakota. It took effect at Jun 26, 2012, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2012, 4:01 PM CDT (21:01 UTC)
- In effect from
- Jun 26, 2012, 1:00 PM CDT
- Expired
- Jun 26, 2012, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Sioux Falls, SD
Counties Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 132 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
145 WWUS73 KFSD 252101 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 401 PM CDT MON JUN 25 2012 .VERY WARM AIR AND HUMIDITY WILL COMBINE TO CREATE HEAT INDEX VALUES OF 100 TO 105 DEGREES IN SOUTH CENTRAL SOUTH DAKOTA AND AREAS IMMEDIATELY ADJACENT TO THE EAST TUESDAY AFTERNOON. VERY NEAR THE CHAMBERLAIN AREA...HEAT INDEX VALUES COULD APPROACH 110 DEGREES BRIEFLY DURING MID AFTERNOON...BUT WILL THEN COOL SLIGHTLY IN THE LATE AFTERNOON. SDZ050-052-057>059-063>065-068-260515- /O.NEW.KFSD.HT.Y.0001.120626T1800Z-120627T0100Z/ GREGORY-JERAULD-BRULE-AURORA-DAVISON-CHARLES MIX-DOUGLAS- HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY...MITCHELL...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR 401 PM CDT MON JUN 25 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY. * WEATHER CONDITIONS...HEAT INDEX VALUES WILL BE 100 TO 105 DEGREES TUESDAY AFTERNOON AND EARLY EVENING. HEAT INDEX VALUES COULD ALSO BRIEFLY APPROACH 110 DEGREES NEAR CHAMBERLAIN BY MID AFTERNOON TUESDAY...BUT WILL THEN COOL SLIGHTLY IN THE LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES...POSSIBLY COMBINED WITH HIGH HUMIDITY...WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
5 follow-up statements
463 WWUS73 KFSD 260326 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1026 PM CDT MON JUN 25 2012 .VERY WARM AIR AND HUMIDITY WILL COMBINE TO CREATE HEAT INDEX VALUES OF 100 TO 105 DEGREES IN SOUTH CENTRAL SOUTH DAKOTA AND AREAS IMMEDIATELY ADJACENT TO THE EAST TUESDAY AFTERNOON. VERY NEAR THE CHAMBERLAIN AREA...HEAT INDEX VALUES COULD APPROACH 110 DEGREES BRIEFLY DURING MID AFTERNOON...BUT WILL THEN COOL SLIGHTLY IN THE LATE AFTERNOON. SDZ050-052-057>059-063>065-068-261130- /O.CON.KFSD.HT.Y.0001.120626T1800Z-120627T0100Z/ GREGORY-JERAULD-BRULE-AURORA-DAVISON-CHARLES MIX-DOUGLAS- HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY...MITCHELL...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR 1026 PM CDT MON JUN 25 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY... * WEATHER CONDITIONS...HEAT INDEX VALUES WILL BE 100 TO 105 DEGREES TUESDAY AFTERNOON AND EARLY EVENING. HEAT INDEX VALUES COULD ALSO BRIEFLY APPROACH 110 DEGREES NEAR CHAMBERLAIN BY MID AFTERNOON TUESDAY...BUT WILL THEN COOL SLIGHTLY IN THE LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES...POSSIBLY COMBINED WITH HIGH HUMIDITY...WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
222 WWUS73 KFSD 260809 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 309 AM CDT TUE JUN 26 2012 .VERY WARM AIR AND HUMIDITY WILL COMBINE TO CREATE HEAT INDEX VALUES OF 100 TO 105 DEGREES ALONG AND WEST OF THE JAMES RIVER THIS AFTERNOON. VERY NEAR THE CHAMBERLAIN AREA...HEAT INDEX VALUES COULD APPROACH 110 DEGREES BRIEFLY DURING MID AFTERNOON. SDZ038-053-060-261615- /O.EXA.KFSD.HT.Y.0001.120626T1800Z-120627T0100Z/ BEADLE-SANBORN-HANSON- INCLUDING THE CITIES OF...HURON...WOONSOCKET...ALEXANDRIA...EMERY 309 AM CDT TUE JUN 26 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * WEATHER CONDITIONS...HEAT INDEX VALUES WILL BE 100 TO 105 DEGREES THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES...POSSIBLY COMBINED WITH HIGH HUMIDITY...WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ SDZ050-052-057>059-063>065-068-261615- /O.CON.KFSD.HT.Y.0001.120626T1800Z-120627T0100Z/ GREGORY-JERAULD-BRULE-AURORA-DAVISON-CHARLES MIX-DOUGLAS- HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY...MITCHELL...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR 309 AM CDT TUE JUN 26 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WEATHER CONDITIONS...HEAT INDEX VALUES WILL BE 100 TO 105 DEGREES THIS AFTERNOON AND EARLY EVENING. HEAT INDEX VALUES COULD ALSO BRIEFLY APPROACH 110 DEGREES NEAR CHAMBERLAIN BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES...POSSIBLY COMBINED WITH HIGH HUMIDITY...WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
638 WWUS73 KFSD 261547 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1047 AM CDT TUE JUN 26 2012 .VERY WARM AIR AND HUMIDITY WILL COMBINE TO CREATE HEAT INDEX VALUES OF 100 TO 105 DEGREES ALONG AND WEST OF THE JAMES RIVER THIS AFTERNOON. VERY NEAR THE CHAMBERLAIN AREA...HEAT INDEX VALUES COULD APPROACH 110 DEGREES BRIEFLY DURING MID AFTERNOON. SDZ038-050-052-053-057>060-063>065-068-270000- /O.CON.KFSD.HT.Y.0001.120626T1800Z-120627T0100Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-HANSON- CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR 1047 AM CDT TUE JUN 26 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WEATHER CONDITIONS...HEAT INDEX VALUES WILL BE 100 TO 105 DEGREES THIS AFTERNOON AND EARLY EVENING. HEAT INDEX VALUES COULD ALSO BRIEFLY APPROACH 110 DEGREES NEAR CHAMBERLAIN BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES...POSSIBLY COMBINED WITH HIGH HUMIDITY...WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
589 WWUS73 KFSD 261953 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 253 PM CDT TUE JUN 26 2012 .VERY WARM AIR AND HUMIDITY WILL COMBINE TO CREATE HEAT INDEX VALUES OF 100 TO 105 DEGREES ALONG AND WEST OF THE JAMES RIVER THROUGH THIS EVENING. UNCOMFORTABLE CONDITIONS ARE EXPECTED AGAIN ON WEDNESDAY...MAINLY ALONG AND EAST OF THE INTERSTATE 29 CORRIDOR WITH AFTERNOON AND EVENING HEAT INDEX VALUES OF 100 TO 105 DEGREES. IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098- NEZ013-014-SDZ062-067-070-071-270400- /O.NEW.KFSD.HT.Y.0002.120627T1700Z-120628T0100Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-MINNEHAHA-LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...SIOUX FALLS...CANTON...LENNOX...TEA... HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 253 PM CDT TUE JUN 26 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY. * WEATHER CONDITIONS...HIGH TEMPERATURES OF 95 TO 100 DEGREES WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDEX VALUES OF 100 TO 107 DEGREES WEDNESDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ SDZ038-050-052-053-057>060-063>065-068-270100- /O.CON.KFSD.HT.Y.0001.000000T0000Z-120627T0100Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-HANSON- CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR 253 PM CDT TUE JUN 26 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WEATHER CONDITIONS...HEAT INDEX VALUES WILL BE 100 TO 105 DEGREES THIS AFTERNOON AND EARLY EVENING. HEAT INDEX VALUES COULD ALSO BRIEFLY APPROACH 110 DEGREES NEAR CHAMBERLAIN BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES...POSSIBLY COMBINED WITH HIGH HUMIDITY...WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
715 WWUS73 KFSD 270047 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 747 PM CDT TUE JUN 26 2012 .VERY WARM AND HUMID CONDITIONS WILL ABATE FOR THE REST OF THIS EVENING AND OVERNIGHT WEST OF THE JAMES RIVER VALLEY. THEREFORE THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE IN THOSE AREAS. HOWEVER UNCOMFORTABLE CONDITIONS ARE EXPECTED AGAIN ON WEDNESDAY... MAINLY ALONG AND EAST OF THE INTERSTATE 29 CORRIDOR WITH AFTERNOON AND EVENING HEAT INDEX VALUES OF 100 TO 105 DEGREES. SDZ038-050-052-053-057>060-063>065-068-270200- /O.EXP.KFSD.HT.Y.0001.000000T0000Z-120627T0100Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-HANSON- CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR 747 PM CDT TUE JUN 26 2012 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... HEAT INDEX VALUES WILL CONTINUE TO FALL FOR THE REST OF THIS EVENING AND OVERNIGHT. $$ IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098- NEZ013-014-SDZ062-067-070-071-270930- /O.CON.KFSD.HT.Y.0002.120627T1700Z-120628T0100Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-MINNEHAHA-LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...SIOUX FALLS...CANTON...LENNOX...TEA... HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 747 PM CDT TUE JUN 26 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... * WEATHER CONDITIONS...HIGH TEMPERATURES OF 95 TO 100 DEGREES WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDEX VALUES OF 100 TO 107 DEGREES WEDNESDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this heat advisory went out at Jun 25, 3:51 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 25, 3:51 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
351 PM CDT MON JUN 25 2012
.DISCUSSION.../ISSUED AT 351 PM CDT/
SEEING SOME SCATTERED CU AND HIGH CLOUDS OVER THE CWA AT THIS TIME.
WILL HAVE A WEAK WAVE RIDE OVER THE RIDGE THIS AFTERNOON INTO
TONIGHT. BUT LOWER LEVEL PARCELS WILL REMAIN CAPPED OFF AS WARM AIR
ADVECTS IN. SO ONLY EXPECTING A BIT OF MID OR HIGH CLOUDINESS WITH
THIS FEATURE...AS ANY ELEVATED SHOWER THAT FORMS WILL LIKELY NOT
REACH THE SURFACE. AS THE LOW LEVEL JET INCREASES TONIGHT...WILL SEE
SOME MOISTURE ADVECTION AROUND 850MB...WHICH MAY ALLOW SOME STATUS
TO FORM OVERNIGHT. ALTHOUGH MOISTURE LAYER IS RATHER THIN...SO
STRATUS SHOULD NOT BE THICK OR LONGED LIVED. LOWS WILL STAY WARM
WITH A DECENT BREEZE STAYING UP. EXPECTING LOWS FROM THE LOWER 60S
IN SOUTHWEST MINNESOTA TO LOWER 70S WEST OF THE JAMES RIVER.
ON TUESDAY ANY STRATUS WILL QUICKLY GIVE WAY TO MOSTLY SUNNY SKIES.
MAIN FORECAST ISSUE IS HOW HOT IT GETS. LEANED TOWARDS SOME OF OUR
BIAS CORRECTED CONSENSUS DATA FOR HIGHS...WHICH GIVES VALUES OVER
100 WEST OF THE JAMES RIVER. AS YOU HEAD FURTHER EAST...WE WILL NOT
BE ABLE TO QUITE MIX OUT THE STRONG MORNING INVERSION...THUS
EXPECTING SLIGHTLY COOLER HIGHS. PROBABLY WILL SEE VALUES AROUND 90
IN THE INTERSTATE 29 CORRIDOR AND 80S TO THE EAST. DEWPOINTS IN THE
MID 60S WILL BRING HEAT INDEX VALUES OVER 105 IN SPOTS WEST OF THE
JAMES RIVER. WILL LIKELY SEE A DRY LINE PROGRESS EAST AS DEEP MIXING
OCCURS WEST OF THE CWA. SO WOULD NOT BE SURPRISED TO SEE DEWPOINTS
FALL INTO THE 50S OR EVEN 40S IN OUR FAR WEST LATE IN THE DAY. THIS
WOULD LOWER HEAT INDEX VALUES SOME...BUT STILL THINK WIDESPREAD
VALUES UP TO 105 ARE LIKELY...SO PUT UP A HEAT ADVISORY FROM JERAULD
TO BON HOMME COUNTIES AND POINTS WEST. COULD BE CLOSE TO AN EXTREME
HEAT WARNING FOR A FEW OF THESE COUNTIES...BUT DECIDED TO HOLD OFF
ON THAT FOR NOW GIVEN DEWPOINT UNCERTAINTY...AND WILL LET THE
OVERNIGHT SHIFT ADJUST AS NEEDED. /CHENARD
WAVE WILL PUSH INTO THE NORTHERN ROCKIES...WITH SOME ENERGY MOVING
INTO THE NORTHWEST PLAINS ON TUESDAY NIGHT...WITH RIDGE STARTING TO
SHOW SIGNS OF WEAKENING. FRONTAL SYSTEM IN THE FAR WESTERN PLAINS
WILL WORK EASTWARD...BUT LIKELY ONLY DRYLINE/PREFRONTAL TROUGHING
WORKING INTO THE FAR WESTERN CWA LATE NIGHT. IT WILL BE QUITE MILD
AHEAD OF THE BOUNDARY...WITH TEMPERATURES LIKELY TO NOT FALL BELOW
THE LOWER TO MID 70S.
WEDNESDAY...THE CRITICAL ISSUE TO THE FORECAST IS TIMING OF THE
BOUNDARY THROUGH THE AREA. GUIDANCE CONTINUES TO BE QUITE VARIABLE
ON FRONTAL TIMING...BUT HAVE MORE FAITH IN THE SLOWER SUBSET GIVEN
THE WAVE YET TO APPROACH ON WEDNESDAY NIGHT AND THURSDAY. A SLOWER
BOUNDARY PER ECMWF/GFS WOULD CERTAINLY LEAD TO A MUCH WARMER
POTENTIAL FOR LOWER MISSOURI VALLEY...WITH SOME READINGS IN EXCESS
OF 100 DEGREES NOT OUT OF THE QUESTION. VERY STRONG INVERSION WILL
MEAN CONTINUATION OF THE OPPRESSIVE HUMIDITY...BUT WILL LIKELY FIND
A DRY LINE PUSHING OUT AHEAD OF THE MAIN FRONT...AND BETWEEN THE TWO
WILL BE WHERE WARMEST AIR TEMPERATURES ARE LIKELY. HEAT INDEX VALUES
ON WEDNESDAY AFTERNOON LOOK TO END UP A SOLID 100-105 SOUTHEAST OF A
KMWM TO KYKN LINE...PROBABLY A BIT HIGHER YET TOWARD KSPW/KSUX/KSLB.
WILL LIKELY NEED A HEAT ADVISORY FOR THESE AREAS WITH SUBSEQUENT
FORECAST.
PRETTY STRONG WAVE MOVING THROUGH LATER WEDNESDAY NIGHT AND THURSDAY
IN POST FRONTAL ENVIRONMENT. VERY STEEP ELEVATED MIXED LAYER...AND
AS WAVE COMES THROUGH THERE IS REALLY NOT A LOT OF MOISTURE TO
SUPPORT ANY SIGNIFICANT DEVELOPMENT. TEMPS START TO COOL DOWN A BIT
ALOFT GOING THROUGH THURSDAY...WHICH MAY FINALLY ALLOW FOR A COUPLE
OF SHOWERS/THUNDERSTORMS ACROSS THE SOUTHERN CWA AS THE DAY GOES ON.
FOR NOW...KEPT THE DAYTIME HOURS FREE...BUT AFTER SOME POOLING OF
MOISTURE AND COOLING MID LEVEL TEMPS...POSSIBLE THAT BOUNDARY COULD
BE ON VERGE OF A COUPLE OF ELEVATED STORMS BY EVENING...BUT FOR NOW
NOT MORE THAN A MINIMAL POP MENTION THROUGH THE MISSOURI RIVER
VALLEY INTO NORTHWEST IOWA.
FOR THE EXTENDED RANGE /FRIDAY THROUGH MONDAY/...THE SUBTLE WOULD
SEEM TO BE KING OF THE PERIOD...AND WHILE THE LARGE SCALE ZONAL TO
WEST NORTHWEST FLOW GRADUALLY WILL GIVE WAY LATE IN THE PERIOD TO A
REBOUNDING UPPER RIDGE...THE DETAILS WITHIN THE FLOW ARE NOT WELL
AGREED ON. FOCUS FOR THE TIME HAS BEEN GIVEN TO LATER FRIDAY AND
FRIDAY NIGHT...WHEN SEVERAL SOLUTIONS INDICATE POTENTIAL FOR A WAVE.
HELP FROM SOUTHEASTERLY FLOW TO GET CONVECTION GOING IN THE WESTERN
PLAINS...ALONG WITH A MODEST INCREASE IN THE LOW LEVEL JET MAY
PROPEL A SMALL MCS SOUTHEAST ACROSS THE AREA...WITH MID LEVEL TEMPS
NOT QUITE AS WARM DURING THE PERIOD.
SOME RELIEF FROM THE HUMIDITY COULD PRESS INTO THE AREA...MAINLY
ALONG AND NORTH OF I 90...BUT FAIRLY WEAK GRADIENT WILL NOT PROVIDE
MUCH OF A SOUTHWARD PUSH TO PROVIDE RELIEF FOR THE MISSOURI VALLEY
LOCATIONS...AND EVENTUALLY A MORE SOUTHEAST FLOW WILL RETURN THIS
HUMIDITY NORTHWARD LATE IN THE WEEKEND. BEFORE TEMPS WARM TOO
MUCH...MAY BE ABLE TO GET SOME OF THE HIGH PLAINS ACTIVITY TO WANDER
INTO THE WESTERN HALF OF THE AREA ON SUNDAY NIGHT...BUT MONDAY SEEMS
TO BE UNDER IMPACT OF STRONG RIDGING...BREEZY CONDITIONS...AND
FAIRLY STOUT HUMIDITY AGAIN... AND TEMPS WELL INTO THE 90S TO AROUND
100 ARE EXPECTED. /CHAPMAN
&&
.AVIATION.../FOR THE 18Z TAF ISSUANCE/
SEEING SCATTERED TO AT TIMES BROKEN CU ACROSS THE AREA THIS
AFTERNOON. THESE ARE BASED AROUND 3K FEET AND SHOULD SLOWLY LIFT TO
AROUND 3500 FEET BY MID AFTERNOON. SO WHILE BRIEF MVFR CIGS ARE
POSSIBLE...EXPECT MAINLY VFR THROUGH MIDNIGHT TONIGHT. LOOKS LIKE
THERE IS SOME POTENTIAL FOR STRATUS LATE TONIGHT INTO TOMORROW
MORNING...ALTHOUGH NOT TOO CONFIDENT AT THIS TIME. IF IT DOES OCCUR
IT SHOULD BE BASED AROUND 3500 FEET EAST OF THE JAMES. AREAS WEST OF
THE JAMES RIVER HAVE A CHANCE OF SLIGHTLY LOWER BASED STRATUS...SO
COULD SEE A PERIOD OF MVFR OUT THERE. ANY MORNING CLOUDS WILL GIVE
WAY TO A MOSTLY SUNNY AFTERNOON. WINDS WILL TURN A BIT MORE
SOUTHERLY THROUGH TOMORROW AND REMAIN BREEZY. /CHENARD
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...HEAT ADVISORY FROM 1 PM TO 8 PM CDT TUESDAY FOR SDZ050-052-
057>059-063>065-068.
MN...NONE.
IA...NONE.
NE...NONE.
&&Hazardous weather outlook, Jun 25, 10:40 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1040 AM CDT MON JUN 25 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-261200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1040 AM CDT MON JUN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT CONDITIONS WILL DEVELOP ALONG AND WEST OF THE JAMES RIVER VALLEY ON TUESDAY...WITH HIGH TEMPERATURES CLIMBING TO 95 TO 105 DEGREES. AFTERNOON HEAT INDICES WILL LIKELY APPROACH ADVISORY CRITERIA...RANGING FROM ABOUT 100 TO 108 DEGREES. THE WARM AIR IS EXPECTED TO SHIFT EAST ON WEDNESDAY. AREAS SOUTHEAST OF A LINE FROM VERMILLION SOUTH DAKOTA TO WINDOM MINNESOTA CAN EXPECT HIGH TEMPERATURES FROM 95 TO 100. THIS HEAT COMBINED WITH THE HUMIDITY WILL PRODUCE HEAT INDICES OF 100 TO 105. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Heat Advisories in South Dakota, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.